Alert archive / New York / Special Weather Statements in 2011
Special Weather Statement, NWS Burlington, VT
NWS Burlington, VT issued this special weather statement at Sep 29, 2011, 4:13 PM EDT for Essex County, New York. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2011, 4:13 PM EDT (20:13 UTC)
- Expired
- Sep 29, 2011, 5:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Burlington, VT
County Essex County, NY
The radar
The Burlington radar (KCXX), 73 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
178 WWUS81 KBTV 292013 SPSBTV SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 413 PM EDT THU SEP 29 2011 NYZ034-035-292115- EASTERN ESSEX NY-WESTERN ESSEX NY- 413 PM EDT THU SEP 29 2011 ...THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH CENTRAL ESSEX COUNTY NEW YORK... AT 410 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES SOUTHEAST OF NORTH CREEK...MOVING NORTH AT 30 MPH. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS. LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO... OLMSTEDVILLE...MINERVA...EXIT 27 I87...SOUTH SCHROON...SCHROON LAKE...SEVERANCE...SCHROON FALLS...NORTH HUDSON...IRONVILLE...EXIT 30 I87...UNDERWOOD... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. LAT...LON 4421 7400 4414 7344 4380 7343 4374 7405 $$ BANACOS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this special weather statement went out at Sep 29, 3:52 PM EDT, 21 minutes earlier.
Area forecast discussion, Sep 29, 3:52 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 352 PM EDT THU SEP 29 2011 .SYNOPSIS... THE COMBINATION OF LOW PRESSURE AND A SURFACE TROUGH WILL PRODUCE OCCASIONAL SHOWERS ACROSS THE NORTH COUNTRY TODAY...ESPECIALLY DURING THE AFTERNOON HOURS. TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL...WITH READINGS MAINLY IN THE MID 60S TO LOWER 70S. A MUCH COOLER AND CONTINUED UNSETTLED WEATHER PATTERN WILL PREVAIL INTO THE WEEKEND...WITH A SHOWERS LIKELY BOTH SATURDAY AND SUNDAY. TEMPERATURES WILL RETURN TO MUCH BELOW NORMAL READINGS BY THE WEEKEND...WITH A CHANCE OF HIGH ELEVATION SNOW SHOWERS ON SATURDAY NIGHT INTO SUNDAY...ESPECIALLY ACROSS THE ADIRONDACK MOUNTAINS OF NORTHERN NEW YORK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AS OF 156 PM EDT THURSDAY...CLOUD COVER AND RAIN HELPING TO KEEP TEMPERATURES DOWN ACROSS THE REGION. HAVE LOWERED MAX TEMPERATURES FOR TODAY A FEW MORE DEGREES BASED ON LATEST SURFACE OBSERVATIONS AND GFS LAMP GUIDANCE. COMPOSITE RADAR LOOP SHOWING A BAND OF HEAVIER RAIN SHOWERS ACROSS EASTERN AND NORTHEAST VERMONT AT THIS TIME MOVING NORTHEAST INTO QUEBEC. FURTHER SOUTH...NUMEROUS SHOWERS AND THUNDERSTORMS ARE ACROSS THE LOWER HUDSON VALLEY...PENNSYLVANIA AND NEW JERSEY... AND ACROSS WESTERN CONNECTICUT AND WESTERN MASSACHUSETTS AT THIS. THESE ARE MOVING NORTHWARD AND WILL MOVE INTO THE NORTH COUNTRY LATER THIS AFTERNOON. THUS...HAVE KEPT IN THE MENTION OF SHOWERS AND A CHANCE OF A THUNDERSTORM. SO...HAVE MAINLY UPDATED THE GRIDS WITH CURRENT OBSERVATIONS AND LOWERED MAX TEMPERATURES FOR TODAY DOWN A FEW DEGREES. PREVIOUS DISCUSSION FOR TONIGHT... MID/UPPER LVL DRY SLOT AND SUBSIDENCE BEHIND FIRST POTENT 5H VORT DEVELOPS ACRS OUR CWA...AS BEST MOISTURE AND DYNAMICS SHIFT INTO EASTERN NEW ENGLAND. WL MENTION HIGH POPS DURING THE EVENING HRS...BUT FEEL A CLRING TREND SHOULD DEVELOP ACRS OUR CWA...AS OUR FA WL BE BTWN SYSTEMS. IN ADDITION...DEVELOPING SW FLW AT LLVLS SHOULD RESULT IN SOME DOWNSLOPE SHADOWING...ESPECIALLY ACRS THE CPV. GIVEN COOLING ALOFT AND DEVELOPMENT OF LLVL INVERSION AND PLENTY OF LLVL MOISTURE TRAPPED BLW TEMP INVERSION FEEL AREAS OF FOG WL BE POSSIBLE...ESPECIALLY ACRS THE MTN VALLEYS. HOWEVER...BL WINDS INCREASE AFT 06Z...ACRS OUR CENTRAL/WESTERN CWA AND COULD PROMOTE BETTER MIXING...RESULTING LESS FOG POTENTIAL. WL MENTION PATCHY/AREAS OF FOG IN NORMAL LOCATIONS AFT 04Z...WITH TEMPS COOLING INTO THE U40S MTNS TO M50S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... AS OF 415 AM EDT THURSDAY...MID/UPPER LVL TROF ACRS THE GREAT LAKES WL SHIFT INTO THE MID ATLANTIC STATES/NE CONUS...ALONG WITH INCREASED 850 TO 500MB RH VALUES BY 18Z FRIDAY...AS MID LVL DRY SLOT MOVES INTO EASTERN NEW ENGLAND. THIS MOISTURE ALOFT...COMBINED WITH POTENT 5H VORT ASSOCIATED WITH TROF WL PRODUCE MORE AFTN SCATTERED SHOWERS ON FRIDAY. THE COMBINATION OF COOLING ALOFT ASSOCIATED WITH APPROACHING TROF AND SOME SFC HEATING WITH BROAD SW FLW AND 85H TEMPS BTWN 8-10C...WL PRODUCE SOME INSTABILITY. IN ADDITION...A SHARP SFC BOUNDARY WL BE APPROACHING OUR WESTERN CWA BY LATE AFTN...AND SLOWLY MOVE ACRS OUR REGION FRIDAY NIGHT...BEFORE BECMG STATIONARY ACRS OUR CENTRAL CWA ON SATURDAY. MEANWHILE...ALOFT ANOTHER POTENT 5H VORT IN THE NORTHERN JET STREAM WL INTERACT WITH TROF AND REDEVELOP ANOTHER DEEP CLOSED 5H/7H CIRCULATION ACRS THE MID ATLANTIC STATES ON SATURDAY. AT THE SFC LOW PRES WL DEVELOP SE OF CAPE COD AND BE CAPTURED BY RAPIDLY DEVELOPING CLOSED 5H/7H CIRCULATION AND RETROGRADE BACK TWD THE SE COAST OF MAINE BY 00Z SUNDAY. THIS WL ADVECT ABUNDANT ATLANTIC MOISTURE BACK INTO OUR CWA...ALONG WITH STRONG MID LVL WAA FROM DEEP EASTERLY FLW...RESULTING IN ANOTHER HEAVY PRECIP EVENT LATE SATURDAY INTO SUNDAY. AS ENOUGH COOLING OCCUR SOME WET SNOW FLAKES WL BE POSSIBLE ACRS NORTHERN NY LATE SATURDAY. TEMPS SATURDAY WITH NORTHERLY WINDS COMING DOWN THE CPV WL STRUGGLE TO REACH THE M/U40S DACKS AND L50S CPV...AND ONLY M50S CT RIVER VALLEY...BUT WL PROBABLY FALL DURING THE DAY AS LLVL CAA CONTS. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 342 PM EDT THURSDAY...MODELS CONTINUE TO HANDLE UPPER LEVEL CUT OFF LOW WITH DIFFICULTY. UPPER LOW WILL STILL LINGER OVER THE NORTH COUNTRY FOR SUNDAY AND MONDAY. ON MONDAY NIGHT THIS AFOREMENTIONED LOW WILL FINALLY BEGIN TO SLIDE OFF THE COAST OF NEW ENGLAND. A SURFACE AND UPPER LEVEL RIDGE WILL THEN BUILD OVER THE AREA THROUGH THE END OF THE PERIOD. TEMPERATURES WILL NOT VARY GREATLY IN THE EXTENDED...WITH HIGHS MAINLY IN THE MID TO UPPER 50S. LOWS WILL START OUT IN THE LOWER 40S...BUT AFTER THE HIGH BUILDS OVER THE REGION WE WILL SEE BIGGER SWINGS IN OVERNIGHT LOWS GETTING INTO THE UPPER 30S. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... THROUGH 18Z FRIDAY...A MIX OF FLIGHT CATEGORIES IS EXPECTED OVER THE NEXT 24 HOURS RANGING FROM VFR TO LIFR. CIGS THIS AFTERNOON WILL BEGIN WITH A MIX OF MVFR AND VFR...BUT WILL SLOWLY LOWER AREA-WIDE TO MVFR AND SHOWERS REDEVELOP OVER THE REGION. MVFR VSBY CAN BE EXPECTED DURING THE RAIN AS WELL...WHICH WILL LAST ACROSS THE REGION THROUGH ABOUT MIDNIGHT. THEREAFTER...THE MAJORITY OF SITES WILL SEE IMPROVING CIGS TO VFR AS MID LEVEL DRY SLOT MOVES INTO THE REGION...THOUGH THESE SITES WILL ALSO LIKELY SEE SOME MVFR BR DEVELOP. FOR KMPV/KSLK LOOKING FOR CIGS/VSBY TO LOWER TO LIFR IN FOG AFTER MIDNIGHT THROUGH ABOUT 13-15Z FRIDAY. THEN FOR THE REMAINDER OF FRIDAY MORNING EXPECT PRIMARILY VFR CONDITIONS WITH CHANCES FOR SHOWERS INCREASING AGAIN AFTER 18Z. OUTLOOK 18Z FRIDAY THROUGH TUESDAY... 18Z FRIDAY THROUGH 06Z SATURDAY...MAINLY VFR WITH CHANCES FOR MVFR SHOWERS AHEAD OF UPPER TROUGH DIGGING IN FROM THE NORTHWEST. 06Z SATURDAY THROUGH 12Z MONDAY....MVFR WITH PERIODS OF IFR IN DETERIORATING CONDITIONS AS UPPER LOW AND COASTAL SURFACE LOW BACK INTO THE REGION WITH WIDESPREAD RAINFALL. 12Z MONDAY THROUGH 00Z WEDNESDAY...MAINLY MVFR WITH OCCASIONAL SHOWERS...TRENDING TO VFR AND DRY AFTER 12Z TUESDAY AS UPPER LOW PULLS EAST. && .HYDROLOGY... AS OF 415 AM EDT THURSDAY...SEVERAL MODERATE RAIN EVENTS ANTICIPATED ACROSS THE NORTH COUNTRY THROUGH THIS WEEKEND...WITH THE POTENTIAL FOR PERIODS OF HEAVY RAIN...ESPECIALLY TODAY AND AGAIN SATURDAY NIGHT INTO SUNDAY. IN ADDITION...A FEW THUNDERSTORMS WL BE POSSIBLE THIS AFTN...WHICH WILL RESULT IN SOME HIGHER RAINFALL RATES AND LOCALIZED HIGHER AMOUNTS. A GENERAL 0.75 TO 1.75 OF RAINFALL IS EXPECTED WITH THIS SYSTEM TODAY. FOR SATURDAY INTO SUNDAY...STILL PLENTY OF UNCERTAINTY WITH REGARDS TO TIMING OF RAINFALL...EXACT PLACEMENT AND AMOUNTS FROM COAST LOW PRES...BUT THE POTENTIAL WILL BE FOR A WIDESPREAD 1 TO 2 INCHES OF ADDITIONAL RAINFALL. THE COMBINATION OF TODAY'S RAINFALL AND MORE RAIN THIS WEEKEND WILL PRODUCE SHARP RISES ON MANY STREAMS AND RIVERS...ESPECIALLY BY SUNDAY ACROSS MUCH OF THE REGION. PLEASE CONTINUE TO MONITOR FUTURE FORECASTS FOR ADDITIONAL INFORMATION AND THE POTENTIAL FOR A FLOOD WATCH. && .MARINE... AS OF 335 PM EDT THURSDAY...SOUTHERLY WINDS WILL BE STEADILY INCREASING OVERNIGHT...LIKELY REACHING 15 TO 25 KNOTS BY FRIDAY MORNING AND CONTINUING THROUGH MID-DAY. WAVE WILL ALSO SLOWLY BUILD TO A 2 TO 4 FOOT RANGE...WITH THE LARGEST WAVES LIKELY IN THE NORTHERN BROAD LAKE. A LAKE WIND ADVISORY MAY BE NEEDED LATER TONIGHT OR TOMORROW MORNING. ADVISORY WINDS WILL SUBSIDE LATER FRIDAY AFTERNOON AND WINDS SHOULD BR FAIRLY LIGHT THROUGH MUCH OF FRIDAY NIGHT. HOWEVER...AS WINDS TURN TO THE NORTH AS LOW PRESSURE SLIDES EAST OF THE AREA...STRONG NORTHERLY WINDS WILL DEVELOP SATURDAY MORNING...POSSIBLY REACHING 30 KNOTS IN THE AFTERNOON. MARINERS OPERATING SMALL VESSELS SHOULD EXERCISE CAUTION DURING ADVISORY CONDITIONS...AND KEEP A CLOSE EYE ON THE FORECAST GOING INTO THE WEEKEND. && .EQUIPMENT... AS OF 1109 AM EDT THURSDAY...THE USGS GAUGE ON LAKE CHAMPLAIN AT ROUSES POINT NEW YORK (ROUN6) IS OUT OF SERVICE AT THIS TIME. NO ESTIMATE IS AVAILABLE AT THIS TIME AS TO WHEN THIS GAUGE WILL BE RESTORED TO SERVICE. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...TABER NEAR TERM...WGH/TABER SHORT TERM...TABER LONG TERM...NEILES AVIATION...LAHIFF HYDROLOGY...TABER MARINE...LAHIFF EQUIPMENT...WGH
Hazardous weather outlook, Sep 29, 5:02 AM EDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 502 AM EDT THU SEP 29 2011 NYZ026>031-034-035-087-VTZ001>012-016>019-300915- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 502 AM EDT THU SEP 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. OCCASIONAL SHOWERS WITH AN EMBEDDED THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS THE NORTH COUNTRY. THESE SHOWERS WILL BE CAPABLE OF PRODUCING LOCALIZED AREAS OF HEAVY RAINFALL...ESPECIALLY ACROSS THE HIGHER TERRAIN OF THE ADIRONDACKS OF NEW YORK AND GREEN MOUNTAINS OF CENTRAL AND SOUTHERN VERMONT. LOCALIZED RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL POSSIBLE...WHICH MAY CAUSE RISES ON STREAMS AND RIVERS BY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A DEVELOPING COASTAL LOW PRESSURE OVER THE WEEKEND WILL HAVE THE POTENTIAL TO PRODUCE ANOTHER MODERATE TO HEAVY RAINFALL EVENT ACROSS THE NORTH COUNTRY. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL WILL BE POSSIBLE BY MONDAY...WHICH WILL CAUSE RISES ON AREA STREAMS AND RIVERS. FURTHERMORE...ENOUGH COLD AIR ACROSS THE HIGHER TERRAIN OF THE ADIRONDACK MOUNTAINS IN NORTHERN NEW YORK AND PARTS OF THE GREEN MOUNTAINS IN VERMONT...MAY SUPPORT SOME WET SNOW. A FEW INCHES OF SNOW ACCUMULATION WILL BE POSSIBLE BY MONDAY ABOVE 2000 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 29, 4:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 413 PM EDT THU SEP 29 2011 NYZ034-035-292115- EASTERN ESSEX NY-WESTERN ESSEX NY- 413 PM EDT THU SEP 29 2011 ...THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH CENTRAL ESSEX COUNTY NEW YORK... AT 410 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES SOUTHEAST OF NORTH CREEK...MOVING NORTH AT 30 MPH. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS. LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO... OLMSTEDVILLE...MINERVA...EXIT 27 I87...SOUTH SCHROON...SCHROON LAKE...SEVERANCE...SCHROON FALLS...NORTH HUDSON...IRONVILLE...EXIT 30 I87...UNDERWOOD... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. LAT...LON 4421 7400 4414 7344 4380 7343 4374 7405 BANACOS
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 5:26 PM EDT | Special Weather Statement | BTV | Addison, Rutland | 64 min |
| Sep 29, 6:05 PM EDT | Special Weather Statement | BTV | Chittenden, Franklin, Grand Isle, Lamoille | 85 min |
| Sep 29, 4:19 PM EDT | Special Weather Statement | BTV | Franklin | 56 min |
| Sep 29, 4:59 PM EDT | Special Weather Statement | BTV | Essex | 61 min |
Nearby
Special Weather Statements in New York, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.